Alert archive / New Mexico / Snow Advisories in 2007
Snow Advisory 13, NWS El Paso, TX
NWS El Paso, TX issued this snow advisory at Mar 11, 2007, 2:20 PM MDT. It took effect at Mar 11, 2007, 6:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2007, 2:20 PM MDT (20:20 UTC)
- In effect from
- Mar 11, 2007, 6:00 PM MDT
- Expired
- Mar 12, 2007, 12:16 AM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KEPZ 112020 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 220 PM MDT SUN MAR 11 2007 ...ACCUMULATION SNOW POSSIBLE ACROSS HIGHER ELEVATIONS OF SACRAMENTO MOUNTAINS THIS AFTERNOON AND TONIGHT... .AN UPPER LEVEL DISTURBANCE CENTERED OVER SOUTHEASTERN NEW MEXICO HAD TRIGGERED THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN SACRAMENTO MOUNTAINS. NEAR-FREEZING TEMPERATURES AT HIGHER ELEVATIONS ARE RESULTING IN AREAS OF HEAVY SNOW THIS AFTERNOON. THIS ACTIVITY WILL DIMINISH IN INTENSITY AFTER SUNSET...BUT THE CHANCE FOR SNOW ABOVE AROUND 7000 FEET WILL CONTINUE THROUGH THE NIGHT TONIGHT. NMZ025-120430- /O.NEW.KEPZ.SN.Y.0013.070312T0000Z-070312T0700Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 220 PM MDT SUN MAR 11 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM MDT MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN INSTABILITY THIS AFTERNOON OVER PORTIONS OF THE SOUTHERN SACRAMENTO MOUNTAINS. AREAS PRIMARILY ABOVE ARE COLD ENOUGH TO SEE THOSE SHOWERS FALL AS SNOW. THE INTENSITY OF THESE SHOWERS WILL DIMINISH AFTER SUNSET THIS EVENING...BUT THANKS TO AN UPPER LEVEL LOW SITTING OVER THE AREA THE CHANCE FOR SHOWERS WILL EXIST THROUGH THE NIGHT. TOTAL SNOW ACCUMULATIONS THROUGH 1 AM MONDAY MORNING WILL RANGE FROM 2 TO 5 INCHES IN SOME AREAS ABOVE 7500 FEET...WITH LESS THAN AN INCH POSSIBLE IN SOME AREAS BETWEEN 6500 AND 7500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PIEPER
1 follow-up statement
000 WWUS44 KEPZ 120616 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1216 AM MDT MON MAR 12 2007 ...SNOW ADVISORY FOR SOUTHERN SACRAMENTO MOUNTAINS IS CANCELLED... .THE SNOW SHOWERS ASSOCIATED WITH AN UPPER LEVEL LOW OVER WEST CENTRAL TEXAS HAVE SIGNIFICANTLY DECREASED OVER THE PAST FEW HOURS IN THE ADVISORY AREA WITH NO SIGNIFICANT REDEVELOPMENT EXPECTED FOR THE REMAINDER OF THE NIGHT. NMZ025-120730- /O.CAN.KEPZ.SN.Y.0013.000000T0000Z-070312T0700Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 1216 AM MDT MON MAR 12 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE SNOW ADVISORY. A FEW SNOW SHOWERS MAY CONTINUE OVERNIGHT ABOVE 7000 FEET BUT ADDITIONAL ACCUMULATIONS SHOULD BE ONE HALF INCH OR LESS. $$ MACBLAIN
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this snow advisory went out at Mar 11, 5:57 AM MDT, 8 hours 23 minutes earlier.
Area forecast discussion, Mar 11, 5:57 AM MDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 557 AM MDT SUN MAR 11 2007 .SYNOPSIS... AN UPPER LEVEL STORM SYSTEM WILL BRING CLOUDS AND A SLIGHT CHANCE FOR THUNDERSTORMS TO THE EASTERN PART OF THE AREA FOR THE NEXT COUPLE OF DAYS. THE LOW WILL DRIFT TO OUR EAST ON TUESDAY AND WE WILL SEE A RETURN OF THE SUN AND ABOVE NORMAL TEMPERATURES BY THE MIDDLE PART OF THE WEEK. NEXT WEEKEND WILL HAVE TEMPERATURES AT OR A LITTLE ABOVE SEASONAL NORMALS WITH PLENTY OF SUNSHINE. && .DISCUSSION... MODELS HAVE DONE AN ABOUT FACE AND CURRENT TRENDS SEEM TO AGREE WITH THEM. PREVIOUS MODEL RUNS HAD A DECENT UPPER LEVEL LOW SLOWLY DIGGING INTO THE TEXAS PANHANDLE BEFORE MOVING OFF TO THE EAST ON MONDAY. THE CURRENT RUNS AND CURRENT SAT PICS SHOW THE LOW DIGGING SOUTH THROUGH THE EAST PLAINS OF NEW MEXICO. THAT WILL PUT IT TO CLOSE FOR COMFORT SO I HAVE INSERTED SOME ISOLATED POPS EAST OF THE RIO GRANDE. FOR THE SACS IVE BUMPED THINGS UP INTO THE SCATTERED CATEGORY. IN ADDITION TO THE LOW A COLD FRONT WAS PUSHING ACROSS THE AREA THIS MORNING...SO THE COMBINATION OF CLOUDS AND COOLER AIR WILL HELP KNOCK OUR AFTERNOON HIGHS BACK TO SEASONAL NORMALS. ON MONDAY BOTH THE GFS AND NAM LINGER THE LOW JUST TO OUR EAST...SO ONCE AGAIN I HAVE PLACED SOME ISOLATED LOWLAND AND SCATTERED MOUNTAIN POPS IN THE FORECAST FOR LOCATIONS EAST OF THE RIO GRANDE. WITH THE CLOUDS AND COOLER AIR IN PLACE...HIGHS ON MONDAY MAY ACTUALLY RUN A LITTLE BELOW NORMAL. ON TUESDAY THE GFS AND NAM DIVERGE A BIT WITH THE GFS MOVING THE LOW OFF AND THE NAM LINGERING THE LOW OVER WEST TEXAS FOR ANOTHER 24 HOURS. I HAVE LEANED A LITTLE MORE TOWARD THE GFS SOLUTION SO I HAVE KEPT TUESDAY DRY WITH THE CLOUDS MOVING OUT. IF THE NAM IS MORE CORRECT THOUGH WE WILL CONTINUE TO SEE A CHANCE FOR SHOWERS WITH TEMPERATURES RUNNING AROUND NORMAL. BY WEDNESDAY BOTH THE GFS AND NAM HAVE AN UPPER LEVEL RIDGE BUILDING INTO THE SOUTHWEST SO WE WILL SEE A QUICK RETURN TO OUR ABOVE NORMAL TEMPERATURES FOR WEDNESDAY AND THURSDAY. THE GFS CONTINUES TO INDICATE A WEAK COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY NIGHT. RIGHT NOW IT DOESNT LOOK LIKE MUCH IN THE WAY OF COOLER AIR WITH THE FRONT SO FOR FRIDAY I HAVE ONLY SHAVED A FEW DEGREES OFF THE AFTERNOON HIGHS. THE RIDGE LOOKS TO CONTINUE TO CONTROL OUR WEATHER THROUGH NEXT WEEKEND SO TEMPS WILL JUMP BACK ABOVE NORMAL UNDER MOSTLY SUNNY SKIES. && .AVIATION...11/12Z-12/12Z GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. POTENTIAL FOR SOME MVFR CEILINGS IN AND NEAR ISOLATED THUNDERSTORMS THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 47 67 46 77 / 10 20 20 10 0 SIERRA BLANCA TX 70 42 62 42 74 / 20 20 20 10 0 LAS CRUCES 72 42 68 41 76 / 10 0 20 10 0 ALAMOGORDO 72 37 65 37 75 / 10 20 20 10 0 CLOUDCROFT 50 33 45 34 52 / 30 20 30 10 0 TRUTH OR CONSEQUENCES 69 42 69 44 77 / 0 0 0 0 0 SILVER CITY 68 35 64 33 70 / 0 0 0 0 0 DEMING 73 40 69 38 76 / 0 0 0 0 0 LORDSBURG 75 40 71 37 78 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
Hazardous weather outlook, Mar 11, 7:02 AM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 702 AM MDT SUN MAR 11 2007 NMZ022>025-030>032-TXZ055-056-121315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 702 AM MDT SUN MAR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL HELP KICK OFF ISOLATED THUNDERSTORMS TODAY AND TONIGHT. PRECIP SHOULD BE LIGHT...BUT A FEW STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THE THREAT FOR THUNDERSTORMS WITH SMALL HAIL CONTINUES. TUESDAY AND BEYOND LOOKS QUIET AS UPPER LEVEL HIGH PRESSURE MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Mar 11, 2:20 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 220 PM MDT SUN MAR 11 2007 NMZ025-112330- SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 220 PM MDT SUN MAR 11 2007 SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...AS INSTABILITY FROM A COLD FRONT AND MOISTURE ASSOCIATED WITH LOW PRESSURE TO THE EAST PERSIST ACROSS THE AREA. CLOUDCROFT HAS ALREADY REPORTED 1 INCH OF SNOW ACCUMULATION. UP TO AN INCH OR TWO OF SNOW ACCUMULATION...SMALL HAIL OR ICE PELLETS...AND GUSTY WINDS TO 40 MPH ARE POSSIBLE WITH ANY STORMS. AREAS AFFECTED WILL BE CLOUDCROFT...TIMBERON...AND SMALLER TOWNS IN THE AREA. EXERCISE CAUTION WHEN DRIVING IN THE HIGH COUNTRY...AS CONDITIONS CAN QUICKLY DETERIORATE OVER A SHORT DISTANCE ON THE ROAD. TRIPOLI
Nearby
Snow Advisories in New Mexico, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.